Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 29, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at May 6, 2014, 3:12 AM CDT for 15 counties in Kansas. It took effect at May 7, 2014, 11:00 AM CDT. It was in force for 10 hr. 31 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2014, 3:12 AM CDT (08:12 UTC)
- In effect from
- May 7, 2014, 11:00 AM CDT
- Expired
- May 7, 2014, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:02 PM CDT | HAIL 0.5 | 2 E Harper, KS | |
| May 7, 5:04 PM CDT | HAIL 1.5 | 1 Ne Harper, KS | PING PONG BALL SIZE HAIL NEAR HARPER REPORTED TO KSN MEDIA THROUGH EMAIL FROM PUBLIC. |
| May 7, 5:14 PM CDT | HAIL 1 | 2 W Norwich, KS | |
| May 7, 5:30 PM CDT | HAIL 1 | 4 W Cheney, KS | |
| May 7, 5:42 PM CDT | HAIL 0.75 | Mount Hope, KS | |
| May 7, 5:43 PM CDT | HAIL 1.5 | 3 Se Haven, KS | REPORTED VIA TWITTER. |
| May 7, 5:47 PM CDT | HAIL 0.88 | 4 Sw Halstead, KS | |
| May 7, 5:50 PM CDT | TSTM WND GST 62 | Hutchinson Airport, KS | |
| May 7, 5:53 PM CDT | HAIL 0.88 | 4 W Hesston, KS | |
| May 7, 5:58 PM CDT | TSTM WND DMG | Moundridge, KS | ROOF DAMAGE TO A BARN WAS REPORTED NEAR 17TH AND APACHE RD IN SOUTHERN MCPHERSON COUNTY WEST OF MOUNDRIDGE. |
| May 7, 6:00 PM CDT | TSTM WND GST 80 | 7 N Moundridge, KS | 70 TO 80 MPH WINDS REPORTED ALONG WITH LARGE TREE LIMBS DOWN. |
| May 7, 6:05 PM CDT | HAIL 1.25 | Moundridge, KS | HALF DOLLAR SIZE HAIL REPORTED BY KWCH NEWS VIA TWITTER FROM VIEWER IN MOUNDRIDGE. |
| May 7, 6:05 PM CDT | HAIL 1.75 | 1 N Burrton, KS | REPORTED BY KAKE NEWS FROM LOCAL VIEWER NORTH OF BURRTON VIA TWITTER. |
| May 7, 6:11 PM CDT | TSTM WND GST 60 | 1 E Mcpherson, KS | BLOWING DUST WAS REDUCING VISIBILITY TO AROUND 1 MILE ALONG WITH THE 50 TO 60 MPH WIND GUSTS. |
| May 7, 6:14 PM CDT | TSTM WND GST 65 | 6 Sw Canton, KS | NICKEL SIZE HAIL WAS ALSO REPORTED ALONG WITH THE 65 MPH WIND GUSTS. |
| May 7, 6:17 PM CDT | HAIL 1.5 | Galva, KS | WINDS ESTIMATED BETWEEN 50-60 MPH LIMBS UP TO 8 INCHES DOWN. |
| May 7, 6:18 PM CDT | TSTM WND DMG | Galva, KS | EMERGENCY MANAGER REPORTED MULTIPLE POWER LINES DOWN ACROSS THE EASTERN PART OF THE COUNTY. A TRAIN WAS TURNED OVER BY THE THUNDERSTORM WINDS WEST OF GALVA ALONG WITH SOME HOUSES RECEIVING ROOF DAMAGE. |
| May 7, 6:18 PM CDT | TSTM WND DMG | Galva, KS | EMERGENCY MANAGER REPORTED MULTIPLE POWER LINES DOWN ACROSS THE EASTERN PART OF THE COUNTY. A TRAIN WAS TURNED OVER BY THE THUNDERSTORM WINDS WEST OF GALVA ALONG WITH SOME HOUSES RECEIVING ROOF DAMAGE. STORAGE UNIT IN TOWN WAS DAMAGED. |
| May 7, 6:18 PM CDT | TSTM WND GST 65 | Galva, KS | THUNDERSTORM WIND GUSTS OF 65 MPH AND SOME SHINGLES LOST IN THE TOWN OF GALVA. |
| May 7, 6:19 PM CDT | TSTM WND DMG | 3 W Canton, KS | A SECTION OF A ROOF WAS TAKEN OFF A HOME 3 MILES WEST OF CANTON AND NEAR HIGHWAY 56. |
| May 7, 6:19 PM CDT | TSTM WND DMG | Canton, KS | SOME TREES AND POWERLINES WERE REPORTED DOWN IN THE TOWN OF CANTON FROM THUNDERSTORM WINDS. |
| May 7, 6:25 PM CDT | TSTM WND DMG | 2 Ne Roxbury, KS | ROOF DAMAGE...A SHED WAS DESTROYED...TREES WERE UPROOTED AND POWER LINES WERE BLOWN DOWN. TIME ESTIMATED BASED ON NEARBY REPORTS. |
| May 7, 6:25 PM CDT | TSTM WND GST 60 | Roxbury, KS | QUARTER SIZE HAIL WAS ALSO REPORTED IN THE TOWN OF ROXBURY. |
| May 7, 6:25 PM CDT | HAIL 1.75 | 2 Ne Roxbury, KS | AROUND 5 WINDOWS BROKEN OUT ON WEST SIDE OF HOME. TIME ESTIMATED BASED ON NEARBY REPORTS. |
| May 7, 8:23 PM CDT | HAIL 0.5 | 2 E Ellinwood, KS | REPORTED WIND GUSTS TO 50 MPH WITH THE THUNDERSTORM. |
| May 7, 8:53 PM CDT | TSTM WND GST 60 | Ellsworth, KS | |
| May 7, 8:54 PM CDT | TSTM WND GST 60 | 4 Wnw Lyons, KS | |
| May 7, 8:57 PM CDT | HAIL 0.88 | Lincoln, KS | PICTURE SENT TO KSN MEDIA OF NICKEL HAIL FALLING IN THE TOWN OF LINCOLN. |
| May 7, 9:00 PM CDT | HAIL 0.88 | Ellsworth, KS | |
| May 7, 9:09 PM CDT | HAIL 0.75 | Barnard, KS | |
| May 7, 9:10 PM CDT | TSTM WND GST 64 | 7 Ene Ellsworth, KS | ALSO PEA TO MARBLE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 2511 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723 WWUS83 KICT 060812 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 312 AM CDT TUE MAY 6 2014 KSZ047-050>052-067>069-082-083-091-092-070200- /O.NEW.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ /O.EXT.KICT.FW.W.0028.140506T1700Z-140507T0200Z/ BARTON-RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER- 312 AM CDT TUE MAY 6 2014 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...051...052...067...068...069...082...083... 091 AND 092... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047... 050...051...052...067...068...069...082...083...091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST BOTH TUESDAY AND WEDNESDAY. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM AROUND MIDDAY INTO THE EARLY EVENING HOURS BOTH DAYS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-048-049-070200- /O.NEW.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- 312 AM CDT TUE MAY 6 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...048 AND 049... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM AROUND MIDDAY INTO THE EARLY EVENING HOURS. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ093-070200- /O.EXT.KICT.FW.W.0028.140506T1700Z-140507T0200Z/ COWLEY- 312 AM CDT TUE MAY 6 2014 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 093... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM NOON THROUGH THE EARLY EVENING HOURS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JMC
5 follow-up statements
437 WWUS83 KICT 062116 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 416 PM CDT TUE MAY 6 2014 KSZ047-050>052-067>069-082-083-091-092-071230- /O.CON.KICT.FW.W.0028.000000T0000Z-140507T0200Z/ /O.CON.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ BARTON-RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER- 416 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047... 050...051...052...067...068...069...082...083...091 AND 092... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...051...052...067...068...069...082...083... 091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR UNTIL THIS EVENING AND FROM LATE TOMORROW MORNING UNTIL TOMORROW EVENING. * WINDS...SOUTH 15 TO 25 MPH UNTIL THIS EVENING AND FROM 20 TO 30 MPH WITH GUSTS AROUND 35 MPH TOMORROW. * RELATIVE HUMIDITY...FROM AROUND 10 PERCENT WEST OF HIGHWAY 14 TO AROUND 30 PERCENT CLOSER TO THE FLINT HILLS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS GREATLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ093-070200- /O.CON.KICT.FW.W.0028.000000T0000Z-140507T0200Z/ COWLEY- 416 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 093... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL CONTINUE UNTIL EARLY THIS EVENING. * WINDS...SOUTH AROUND 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-048-049-071230- /O.CON.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- 416 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...048 AND 049... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM AROUND MIDDAY UNTIL EARLY IN THE EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...FROM AROUND 10 PERCENT WEST OF HIGHWAY 14 TO AROUND 20 PERCENT AROUND SALINA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ ES
467 WWUS83 KICT 070107 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 807 PM CDT TUE MAY 6 2014 KSZ047-050>052-067>069-082-083-091-092-071615- /O.CAN.KICT.FW.W.0028.000000T0000Z-140507T0200Z/ /O.CON.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ BARTON-RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER- 807 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...051...052...067...068...069...082...083... 091 AND 092... ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...051...052...067...068... 069...082...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING ORIGINALLY IN EFFECT UNTIL 9 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ093-070215- /O.CAN.KICT.FW.W.0028.000000T0000Z-140507T0200Z/ COWLEY- 807 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING ORIGINALLY IN EFFECT UNTIL 9 PM THIS EVENING HAS BEEN CANCELLED. $$ KSZ032-033-048-049-071615- /O.CON.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- 807 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...048 AND 049... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST WEDNESDAY. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM LATE WEDNESDAY MORNING THROUGH EVENING. * WINDS...WILL BE SOUTH TO SOUTHWEST AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT...LOWEST WEST OF INTERSTATE 135. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
595 WWUS83 KICT 070114 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 814 PM CDT TUE MAY 6 2014 KSZ032-033-047>052-067>069-082-083-091-092-071615- /O.CON.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- 814 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...051...052...067...068...069...082...083... 091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST WEDNESDAY. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM LATE WEDNESDAY MORNING THROUGH EVENING. * WINDS...WILL BE SOUTH TO SOUTHWEST AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT...LOWEST WEST OF INTERSTATE 135. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
920 WWUS83 KICT 071318 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 818 AM CDT WED MAY 7 2014 KSZ032-033-047>052-067>069-082-083-091-092-080200- /O.CON.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- 818 AM CDT WED MAY 7 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...067...068...069...082... 083...091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM LATE THIS MORNING THROUGH EVENING. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KED
532 WWUS83 KICT 080200 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 900 PM CDT WED MAY 7 2014 KSZ032-033-047>052-067>069-082-083-091-092-080300- /O.EXP.KICT.FW.W.0029.000000T0000Z-140508T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- 900 PM CDT WED MAY 7 2014 ...RED FLAG WARNING HAS EXPIRED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051... 052...067...068...069...082...083...091 AND 092... EXTREME GRASSLAND FIRE DANGER HAS SUBSIDED FOR THE NIGHT. $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at May 6, 3:07 AM CDT, 5 minutes earlier.
Area forecast discussion, May 6, 3:07 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 307 AM CDT TUE MAY 6 2014 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 300 AM CDT TUE MAY 6 2014 AN UPPER LOW WILL CONTINUE DIGGING INTO THE SOUTHWESTERN STATES TODAY AS THE UPPER LEVEL PATTERN UNDERGOES AMPLIFICATION. A FRONTAL BOUNDARY STRETCHING FROM SOUTHWEST KS TO EAST-CENTRAL KS TO CENTRAL MO...WILL LIFT NORTH TO FAR NORTHERN KS BY 00Z THIS EVENING. LOW-LEVEL THERMAL RIDGING WILL NOSE NORTHEAST INTO CENTRAL/SOUTH CENTRAL KS WITH A DEEPLY MIXED LAYER DEVELOPING FROM THE SURFACE TO THE MID LEVELS BY LATE AFTERNOON. THIS SHOULD PROMOTE TEMPERATURES NEAR WHAT OCCURRED THIS PAST SUNDAY NEAR OR BREACHING RECORD LEVELS. THE UPPER LOW WILL SLIDE INTO THE SOUTHERN ROCKIES WEDNESDAY...BEFORE EJECTING NORTHEASTWARD ACROSS THE CENTRAL PLAINS ON THURSDAY WITH SOME NEGATIVE TILT. DRYLINE CONVERGENCE WEDNESDAY IS NOT VERY GOOD IN KANSAS...BUT BETTER CONVERGENCE IS INDICATED FROM NORTHWEST TX TO SOUTHWEST OK. MIXED LAYER PARCELS IN THE SOUNDINGS STILL SHOW SOME CAPPING IN OUR AREA DURING THE DAY WEDNESDAY DESPITE HIGHS IN MID-UPPER 90S. SHORT RANGE MODELS HAVE BETTER AGREEMENT DEVELOPING CONVECTION FROM NORTHWEST TX TO SOUTHWEST OK IN THE 21-00Z TIME FRAME. THIS CONVECTIVE ACTIVITY COULD EXPAND NORTHEASTWARD INTO EASTERN KS AFTER DARK...AIDED BY STRONG MOISTURE TRANSPORT WITH THE LOW-LEVEL JET. SURFACE LOW TRACKS FROM NORTHEAST COLORADO TO EASTERN NEBRASKA ON THURSDAY. THE ASSOCIATED PACIFIC COLD FRONT WILL PUSH INTO CENTRAL KS WITH A TRIPLE POINT LOW POSSIBLE OVER SOUTH CENTRAL KS... AND A DRYLINE EXTENDING SOUTHWARD TO WESTERN OKLAHOMA. WITH THE UPPER SYSTEM COMING OUT...MID-LEVEL TEMPS WILL BE COOLER WITH NIL CAPPING IN THE WARM SECTOR BY 18Z. THIS WILL SUPPORT A DECENT CHANCE OF THUNDERSTORMS ROUGHLY ALONG/EAST OF I-135 WITH HIGHEST CHANCES IN THE SOUTHEAST WEDNESDAY AFTERNOON/EVENING. FAIRLY STRONG SHEAR WITH MODERATE INSTABILITY WILL SUPPORT ORGANIZED SEVERE WEATHER. STORMS MAY TEND TO LINE OUT WITH TIME ALONG THE PAC FRONT...WITH MORE DISCRETE SUPERCELL STORMS NEAR AND SOUTH OF THE TRIPLE POINT. CLOUDS AND CONVECTION SHOULD LEAD TO COOLER HIGHS THURSDAY IN THE MID 70S TO NEAR 80. JMC .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 300 AM CDT TUE MAY 6 2014 MORE SEASONAL TEMPERATURES AND PLEASANT WEATHER ARE IN STORE FRIDAY BEHIND THE THURSDAY SYSTEM. ADDITIONAL UPPER TROUGHING IS PROGGED TO MOVE INTO THE WESTERN STATES THIS WEEKEND INTO EARLY NEXT WEEK. THE ECMWF IS MORE AMPLIFIED WITH A DEEPER TROUGH DIGGING INTO THE SOUTHERN ROCKIES BY SUNDAY/MONDAY. THIS MODEL HAS ALSO BEEN MORE CONSISTENT RUN TO RUN COMPARED TO THE GFS. HOWEVER...BOTH MODELS SIGNAL A DECENT CHANCE OF THUNDERSTORMS BY SUNDAY INTO MONDAY ACROSS OUR FORECAST AREA...WITH GULF MOISTURE/INSTABILITY RETURNING NORTHWARD. SEVERE WEATHER WILL BE POSSIBLE WITH STRONGER WEST-SOUTHWESTERLY MID-LEVEL WINDS OVERSPREADING THE GULF MOISTURE. TEMPERATURES ARE EXPECTED TO BE FAIRLY CLOSE TO SEASONAL AVERAGES DURING THIS PERIOD. JMC && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1141 PM CDT MON MAY 5 2014 A WEAK STATIONARY FRONT WILL REMAIN SITUATED ACROSS THE AREA OVERNIGHT...ORIENTED WSW-ENE ALONG ROUGHLY THE KS TURNPIKE CORRIDOR. MOISTURE POOLING NORTH OF THIS BOUNDARY IN CONCERT WITH DIURNAL COOLING AND EASTERN UPSLOPE FLOW MAY PROMOTE SCT-BKN IFR OR LOWER CIGS VSBYS FOR A TIME LATE TONIGHT THROUGH EARLY TUESDAY MORNING OVER WESTERN PORTIONS OF KS. SUSPECT THIS WILL REMAIN WEST OF RSL...BUT WILL CONTINUE TO MONITOR TRENDS THROUGH THE NIGHT. OTHERWISE...THE FRONT WILL GRADUALLY WASH OUT/MOVE NORTH ON TUESDAY...ALLOWING FOR STRENGTHENING/GUSTY SOUTH WINDS BY AFTERNOON. ADK && .FIRE WEATHER... ISSUED AT 300 AM CDT TUE MAY 6 2014 THE COMBINATION OVER VERY DRY AIR AND GUSTY SOUTH-SOUTHWESTERLY WINDS WILL CREATE EXTREME FIRE DANGER LEVELS ACROSS MAINLY SOUTH CENTRAL KANSAS TODAY. ONLY CHANGE PLANNED TO RED FLAG WARNING WILL BE TO EXTEND DURATION UNTIL 02Z THIS EVE. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 PERCENT ARE FORECAST IN THE WARNING AREA. WEDNESDAY LOOKS TO FEATURE A SIMILAR SETUP TO TODAY...WITH A DRYLINE SETTING UP IN CLOSE PROXIMITY TO THE INTERSTATE 135 CORRIDOR. A DEEPLY MIXED SURFACE-MID LEVELS ENVIRONMENT EXPECTED BY MIDDAY INTO THE AFTERNOON NEAR AND WEST OF THE DRYLINE WITH GUSTY SOUTH WINDS. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10-25 PERCENT ARE PROGGED NEAR/WEST OF DRYLINE. CONFIDENCE IS HIGH ENOUGH IN EXTREME FIRE DANGER TO GO WITH A RED FLAG WARNING FOR NEAR AND WEST OF THE I-135 CORRIDOR. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 100 66 94 66 / 0 10 10 30 HUTCHINSON 102 64 95 65 / 0 0 10 20 NEWTON 99 65 92 65 / 0 0 10 30 ELDORADO 97 66 90 66 / 0 10 10 40 WINFIELD-KWLD 99 66 91 66 / 0 10 10 50 RUSSELL 95 57 93 57 / 0 10 10 10 GREAT BEND 97 57 95 57 / 0 0 10 10 SALINA 98 65 95 65 / 0 10 10 20 MCPHERSON 100 64 94 65 / 0 0 10 20 COFFEYVILLE 92 67 87 67 / 0 10 10 30 CHANUTE 90 67 87 67 / 0 10 10 40 IOLA 90 67 86 66 / 0 10 10 30 PARSONS-KPPF 91 68 87 67 / 0 10 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR KSZ047-050>052-067>069-082-083-091>093. RED FLAG WARNING FROM 11 AM TO 9 PM CDT WEDNESDAY FOR KSZ032-033- 047>052-067>069-082-083-091-092. &&
Hazardous weather outlook, May 5, 3:27 PM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT MON MAY 5 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 327 PM CDT MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON TUESDAY AND WEDNESDAY AFTERNOONS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...PLEASE SEE LATEST RED FLAG WARNING FOR MORE DETAILS ON TUESDAY. THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY AS A STRONG STORM SYSTEM MOVES THROUGH THE REGION. STRONG TO SEVERE STORMS WILL BE POSSIBLE...MAINLY THURSDAY AFTERNOON ACROSS EASTERN KANSAS. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FOR THIS UPCOMING WEEKEND...ESPECIALLY OVER SOUTH CENTRAL AND SOUTHEAST KANSAS FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.